My keratosis pilaris...?
Answers: I recommend, first and foremost, that you speak with your doctor about your condition to find out exactly what causes your outbreaks. A lot of lotions can irritate this condition and cause more outbreaks, and some experimentation might be needed. You should perhaps do a little research online (use google and search for keratosis pilaris for starters). There are a wealth of really helpful websites out there for people with this condition. I have linked to one below.
Here is some information I found during a search:
Keratosis pilaris is a skin condition commonly seen on the upper arms, buttocks and thighs. The skin cells that normally flake off as a fine dust from the skin form plugs in the hair follicles. These appear as small pimples that have a dry ''sandpaper'' feeling. They are usually white but sometimes rather red. They usually don't itch or hurt.
Keratosis pilaris is particularly common in teenagers on the upper arms. It may occur in babies where it tends to be most obvious on the cheeks. It may remain for years but generally gradually disappears usually before age 30. Keratosis pilaris is unsightly but completely harmless. It is usually worse during the winter months or other times of low humidity when skin dries out, and may worsen during pregnancy or after childbirth.
Treatment of keratosis pilaris is not necessary, and unfortunately often has disappointing results. With persistence, most people can get very satisfactory improvement. Initial treatment should be intensive moisturizing. Try a cream such as Acid mantle, Vaseline or Complex 15 after bathing, and re-apply the cream again several times daily.
If this does not help, change to a medicated cream containing urea (Carmol, Vanomide, U-Kera, Ultra Mide, Nutraplus) or alpha-hydroxy acids (Aqua Glycolic, Lacticare) applied twice daily - it may be too irritating to use more often. More aggressive home treatment can be done if ones skin can tolerate it. The plugged pores can be removed by taking long, hot soaking tub baths and then rubbing the areas with a coarse washcloth, stiff brush, or 'Buf-Puf'.
Prescription medicines that may help include antibiotics (Erythromycin, Bactrim) if the spots are very red and Tazorac Cream. Tazorac, a relative of vitamin A, may cause irritation in some people.
keratosis pilaris...? go and see the doctor and explain the situation to him..He will tell you what you should do next.
I have that problem, I just left it alone. It doesn't disappear and gets worse when it's hot out, but luckily it's on my upper arms, so I can't go sleeveless.
The health and medicine information post by website user , AnyQA.com not guarantee correctness , is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
More Related Questions and Answers ...
- Can you actually feel your kidneys hurt?
- Whats up with my face??
- Why do people get allergies?
- What would cause a person to smell unfamiliar aromas that others do not smell?
- How do u get the std?
- Why do 3% of people not have enough Antibodies in their blood to show HIV in the tests?
- Should I start taking accutane now?
- Shingles any one?
- Does anyone out there take Trileptal for seizures, how does it make you feel?
- Is this an allergic reaction?